MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SURESCAN; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO VILLALBA SURESCAN; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 978B128
Medical Device Problem Codes Failure to Deliver Energy (1211); High impedance (1291)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.It was reported that during procedure , impedance over 4000ohm, electrode need to changed.Issue resolved.Cause unknown.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that the patient's doctor provided a detailed summary.In the detailed summary, it was noted that "preoperative antibiotic with unacide 3g i.V.Time out, anesthesia with short-acting relaxant, padded prone position, sterile covering.Careful measurement of the landmarks and recording of neuroforamina s3 and s4, x-ray fluoroscopy in the exact lateral beam path for position and depth control.Piercing the needly electrodes on both sides of s3, continuous testing until we get a good answer.Best response to neuroforamen s3 left - very good specific response motor threshold 0.7ma.Then photo documentation of the position of the electrodes.Then the implantation of the tined lead electrodes mri-capable system (surescan), curved stylet: incision 1cm in the direction of the pocket, preparation along the needle of the stylet is removed, guidewire to the mark on the resistance.Insertion of the trocar to the mark on the ventral cortex of the sacrum.Insert the 28mm tined-lead electrode to the first mark.No motor response.The x-ray inspection shows a perfect position.Retraction of the sleeve and repeated testing without a motor response.Since the missing answer is inexplicable, the impedance measurement of the electrode is carried out, which shows an error message.Decision to explant the electrode.To do this, a clamp is clamped deep to the electrode and it is completely removed.Now the same procedure with finally very good motor response at the poles p0 - p2.See retraction and release of barbs, ro control and re-test flawlessly.Forming a pocket ipsilaterally under the iliac crest, at the previously marked location.Pull through the electrode with tunneler, screw in the extension after rinsing with aqua.The extension is impaled with the tunneler to cranial, a good 15cm distance.Subcutaneous suture, intradermal suture, bandage.Connecting the temporary pacemaker and first adjustment." the rep also indicated that the patient was implanted for over-active bladder (oab).
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the returned lead was subjected to a series of standard tests that include but is not limited to visual inspection and electrical testing.Analysis identified that the outer insulation was separated in the body of the lead; consistent with explant damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23687287
Report Number2649622-2025-33590
Device Sequence Number5865656
Product Code EZW
UDI-Device Identifier00763000913120
UDI-Public(01)00763000913120(17)270429(10)VA371RR(20)01
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number978B128
Device Catalogue Number978B128
Device Lot NumberVA371RR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/09/2025
03/11/2026
04/08/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/17/2025
03/12/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."; "SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale